Alert archive / Texas / River Flood Warnings in 2019
River Flood Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Apr 6, 2019, 2:38 PM CDT for Blanco County, Texas. It took effect at Apr 6, 2019, 3:11 PM CDT. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2019, 2:38 PM CDT (19:38 UTC)
- In effect from
- Apr 6, 2019, 3:11 PM CDT
- Expired
- Apr 6, 2019, 5:18 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pedernales River at Johnson City (JOCT2). The gauge peaked at 13.10 ft at Apr 6, 2019, 3:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08153500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
464
WGUS44 KEWX 061938
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
238 PM CDT Sat Apr 6 2019
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Pedernales River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC031-071207-
/O.NEW.KEWX.FL.W.0002.190406T2011Z-190407T1207Z/
/JOCT2.1.ER.190406T2011Z.190406T2100Z.190407T0007Z.NO/
238 PM CDT Sat Apr 6 2019
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Pedernales River At Johnson City.
* until Sunday morning...or until the warning is cancelled.
* At 2:00 PM Saturday the stage was 11.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and continue to rise
to near 15.6 feet by late this afternoon.The river will fall below flood stage
by this evening.
* Impact...At 17.0 feet...Moderate lowland flooding makes secondary roads,
bridges and low crossings very dangerous. Swimmers and recreationists should
move from the flood plain downstream in Pedernales Falls State Park. Near the
USGS 1:2 year flood.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Johnson City 13 14 11.6 Sat 02 PM 11.4 10.8 10.6 10.5 10.5
&&
LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
3041 9802 3031 9812
$$1 follow-up statement
342
WGUS84 KEWX 062218
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
518 PM CDT Sat Apr 6 2019
...The flood warning is cancelled for the following rivers in Texas...
Pedernales River At Johnson City Affecting Blanco County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC031-062248-
/O.CAN.KEWX.FL.W.0002.000000T0000Z-190407T1207Z/
/JOCT2.1.ER.190406T2239Z.190406T2300Z.190407T0007Z.NO/
518 PM CDT Sat Apr 6 2019
The flood warning is cancelled for
the Pedernales River At Johnson City.
* At 5:00 PM Saturday the stage was 12.4 feet.
* Flood stage is 14.0 feet.
* Forecast...The river has fallen below action stage and will continue to fall.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Johnson City 13 14 12.4 Sat 05 PM 11.4 10.8 10.6 10.5 10.5
&&
LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
3041 9802 3031 9812
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 6, 12:54 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 6, 12:54 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1254 PM CDT Sat Apr 6 2019 .AVIATION... Challenging flight conditions are expected for the Interstate 35 sites through the next 6 hours as TSRA/SHRA skirt the terminals. Radar trends have shown greatest redevelopment near AUS and intermittent IFR ceilings and visibilities will be possible from locally heavy rain. Cannot rule out a small hail threat at AUS as the afternoon continues but expect occasional lightning strikes and reduced ceilings/visibilities to be the main aviation impacts there. SAT/SSF have seen a break in the activity, but visible satellite imagery has shown some thinning of lower clouds and additional reheating is resulting in SHRA development again. This will result in intermittent IFR restrictions as well. Environmental conditions will remain favorable for some TSRA but will handle this with amendments based on radar trends. Southeast winds 5-10 knots will continue at the Interstate 35 terminals through this afternoon. DRT is behind an outflow boundary from early morning West Central Texas storms and should remain VFR/rain-free through the afternoon and evening hours with northerly winds 5-10 knots. Early afternoon water vapor imagery shows the initial disturbance responsible for today's storms lifting from the Texas Panhandle into the Central Plains and this will result in a brief lull in rain chances this afternoon. Also expect an evening improvement to VFR at the remainder of the terminals as this happens. Moisture trapped beneath the nocturnal inversion should result in IFR/MVFR ceiling redevelopment after 06Z. A secondary disturbance west of ELP arriving later tonight will produce a second round of TSRA/SHRA near the terminals after 09Z Sunday with renewed IFR ceilings and visibilities from locally heavy rain. May see rain linger into Sunday afternoon as SHRA wraps around this disturbance. Light and variable winds are expected tonight into Sunday morning. && .PREV DISCUSSION... /ISSUED 1111 AM CDT Sat Apr 6 2019/ UPDATE... /TORNADO WATCH ISSUED FOR CENTRAL TX/ WW number 38 covers a large area of Central and East TX with a daytime threat for tornadoes. Discrete cells moving north of I-10 over the Coastal Prairies are pulling away after a LLJ over 50 knots developed over the Coastal Bend. Those cells were part of a broad warm front and were most capable of producing tornadoes among the activity inside our forecast area. To the west, a second round of activity is firing off heating over weak outflows from temporarily weakened overnight convection moving west to east and reforming into a broken squall line oriented NNE to SSW just west of I-35. These cells could still be capable of producing a brief tornado, but the shear environment is less favorable for persistent storm circulations and more prone to supporting a severe hail and wind threat. Some training of cells from this batch may need to be monitored for a low end street flooding threat. Temperatures today were retrended to show a little less insolation, with highs possibly reduced a degree or two in some areas of Central TX. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 79 61 84 58 / 40 70 20 10 0 Austin Bergstrom Intl Airport 65 79 60 84 58 / 40 70 20 10 0 New Braunfels Muni Airport 64 79 60 85 57 / 40 70 10 10 0 Burnet Muni Airport 61 78 58 82 57 / 30 40 20 - 0 Del Rio Intl Airport 63 88 61 88 61 / 20 10 0 0 0 Georgetown Muni Airport 63 78 59 83 57 / 40 50 20 - 0 Hondo Muni Airport 63 83 59 87 57 / 40 50 10 - 0 San Marcos Muni Airport 65 79 60 84 58 / 40 70 20 10 0 La Grange - Fayette Regional 67 76 61 83 58 / 60 70 20 10 0 San Antonio Intl Airport 64 82 61 86 58 / 50 60 - 10 0 Stinson Muni Airport 65 81 61 86 59 / 60 70 - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Huffman Short-Term/Long-Term...Oaks Public Service/Data Collection...EWilliams
Hazardous weather outlook, Apr 6, 4:31 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 431 AM CDT Sat Apr 6 2019 TXZ171>173-183>194-202>209-217>225-228-070945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 431 AM CDT Sat Apr 6 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms are expected today across south central Texas. Strong to severe thunderstorms are possible across most of the region, with the main severe weather threats being large hail and damaging wind gusts. Some locally heavy rainfall may also be possible north of Interstate 10. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered showers and thunderstorms are expected across most of the region Sunday. A few strong to possibly severe storms will be possible for areas generally east of a Burnet to San Antonio line. Confidence in severe weather development on Sunday continues to remain low. No hazardous weather is expected Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 6, 11:45 AM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1145 AM CDT Sat Apr 6 2019
TXZ186-187-061730-
Kerr TX-Bandera TX-
1145 AM CDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA AND CENTRAL
KERR COUNTIES UNTIL 1230 PM CDT...
At 1144 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Lost Maples State Natural Area, or 12 miles north of
Vanderpool, moving northeast at 35 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Kerrville, Ingram, Hunt, Kerrville-Schreiner Park, Kerr Wildlife
Management Area, Waltonia, Lost Maples State Natural Area and
Mountain Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3018 9930 3013 9930 3013 9923 3002 9905
2979 9955 2985 9961 2990 9960 2991 9965
2994 9968 3020 9933
TIME...MOT...LOC 1644Z 233DEG 29KT 2993 9953
AT/02Special weather statement, Apr 6, 12:01 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1201 PM CDT Sat Apr 6 2019
TXZ171-172-188-190-061800-
Blanco TX-Gillespie TX-Llano TX-Burnet TX-
1201 PM CDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO...SOUTHEASTERN
GILLESPIE...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET COUNTIES UNTIL
100 PM CDT...
At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm near
Round Mountain, moving northeast at 25 mph.
Nickel size hail and winds around 40 mph will be possible with this
storm.
Locations impacted include...
Burnet, Marble Falls, Bertram, Round Mountain, Granite Shoals,
Horseshoe Bay, Johnson City, Meadowlakes, Stonewall, Spicewood,
Sandy, Oatmeal, LBJ State Park, Rocky Creek, Hye, Cypress Mill,
Albert, Smithwick, Cottonwood Shores and LBJ National Historical
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
LAT...LON 3070 9801 3050 9811 3009 9854 3014 9859
3014 9861 3023 9871 3083 9819
TIME...MOT...LOC 1701Z 218DEG 21KT 3041 9839
AATSpecial weather statement, Apr 6, 12:57 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1257 PM CDT Sat Apr 6 2019
TXZ173-192-061845-
Williamson TX-Travis TX-
1257 PM CDT Sat Apr 6 2019
...SPECIAL WEATHER STATEMENT...
At 1256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylor, moving northeast at 25 mph.
Half inch hail and wind gusts over 30 mph will be possible with this
storm.
Locations impacted include...
Austin, Round Rock, Pflugerville, Taylor, Elgin, Granger, Windemere,
Hutto, Manor, Bartlett, Thrall, Granger Dam, Coupland, Rices
Crossing, Laneport, Hoxie, Beyarsville, Waterloo, Hare and Noack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
LAT...LON 3074 9727 3055 9719 3041 9736 3042 9737
3039 9738 3035 9744 3035 9763 3043 9766
3080 9743
TIME...MOT...LOC 1756Z 218DEG 21KT 3052 9741
MOSpecial weather statement, Apr 6, 12:59 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1259 PM CDT Sat Apr 6 2019
TXZ172-173-190-192-061900-
Blanco TX-Williamson TX-Burnet TX-Travis TX-
1259 PM CDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WILLIAMSON...
NORTHWESTERN TRAVIS...NORTHEASTERN BLANCO AND SOUTHWESTERN BURNET
COUNTIES UNTIL 200 PM CDT...
At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Round Mountain, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Burnet, Marble Falls, Bertram, Round Mountain, Leander, Horseshoe
Bay, Meadowlakes, Liberty Hill, Spicewood, Oatmeal, Cypress Mill,
Smithwick, Shady Grove, Pedernales Falls State Park, Cottonwood
Shores and Seward Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
LAT...LON 3063 9783 3028 9831 3041 9851 3050 9842
3049 9835 3056 9835 3057 9836 3083 9811
TIME...MOT...LOC 1758Z 229DEG 24KT 3044 9832
AATLocal storm report, Apr 6, 2:13 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
213 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLASH FLOOD 3 NNW TAYLOR 30.61N 97.42W
04/06/2019 WILLIAMSON TX STORM CHASER
RECEIVED VIDEO OF FLOODED LOW WATER
CROSSING. WATER WAS ABOUT HALFWAY UP TRUCK
TIRES.
&&
EWSpecial weather statement, Apr 6, 2:34 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 234 PM CDT Sat Apr 6 2019 TXZ173-192-062000- Williamson TX-Travis TX- 234 PM CDT Sat Apr 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON AND NORTHEASTERN TRAVIS COUNTIES UNTIL 300 PM CDT... At 234 PM CDT, Doppler radar was tracking a strong thunderstorm over Taylor, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Austin, Round Rock, Cedar Park, Pflugerville, Taylor, Anderson Mill, Windemere, Hutto, Coupland, Rices Crossing, Brushy Creek, Beyarsville, Wells Branch, Jollyville and Jonah. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 600 PM CDT for south central Texas. LAT...LON 3031 9774 3047 9783 3071 9746 3047 9730 TIME...MOT...LOC 1934Z 240DEG 22KT 3057 9744 RUNYEN
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:28 PM CDT | Special Weather Statement | EWX | Val Verde | 62 min |
| Apr 5, 9:31 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Apr 6, 9:48 AM CDT | Special Weather Statement | EWX | Lee | 42 min |
| Apr 6, 10:04 AM CDT | Special Weather Statement | EWX | Blanco | 41 min |
| Apr 6, 10:11 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 64 min |
| Apr 6, 10:55 AM CDT | Special Weather Statement | EWX | Williamson | 35 min |
| Apr 6, 11:04 AM CDT | Special Weather Statement | EWX | Edwards | 56 min |
| Apr 6, 11:23 AM CDT | Special Weather Statement | EWX | Williamson | 52 min |
| Apr 6, 11:29 AM CDT | Special Weather Statement | EWX | Blanco | 31 min |
| Apr 6, 11:45 AM CDT | Special Weather Statement | EWX | Kerr | 45 min |
| Apr 6, 12:01 PM CDT | Special Weather Statement | EWX | Blanco, Burnet | 59 min |
| Apr 6, 12:24 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Kendall, Llano, Travis and 1 more | 3 hr |
| Apr 6, 12:57 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Apr 6, 12:57 PM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| Apr 6, 12:59 PM CDT | Special Weather Statement | EWX | Burnet | 61 min |
| Apr 6, 1:24 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 66 min |
| Apr 6, 2:05 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Apr 6, 2:34 PM CDT | Special Weather Statement | EWX | Williamson | 26 min |
| Apr 6, 2:43 PM CDT | Special Weather Statement | EWX | Williamson | 17 min |
| Apr 6, 2:54 PM CDT | Flash Flood Watch | EWX | Bastrop, Blanco, Caldwell, Hays, Lee, Travis and 1 more | 21 hr |
| Apr 6, 3:05 PM CDT | Special Weather Statement | EWX | Williamson | 25 min |
| Apr 6, 3:31 PM CDT | Special Weather Statement | EWX | Lee | 29 min |
| Apr 6, 3:59 PM CDT | Tornado Warning | EWX | Lee | 13 min |
| Apr 6, 4:05 PM CDT | Special Weather Statement | EWX | Bastrop | 25 min |
| Apr 6, 4:11 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 49 min |
| Apr 6, 4:31 PM CDT | Special Weather Statement | EWX | Lee | 29 min |
| Apr 6, 4:53 PM CDT | Special Weather Statement | EWX | Williamson | 37 min |
| Apr 6, 4:57 PM CDT | Areal Flood Warning | EWX | Travis, Williamson | 108 min |
| Apr 6, 5:01 PM CDT | Special Weather Statement | EWX | Lee | 29 min |
| Apr 6, 5:32 PM CDT | Special Weather Statement | EWX | Lee | 28 min |
| Apr 6, 6:11 PM CDT | Special Weather Statement | EWX | Lee | 49 min |
| Apr 6, 6:58 PM CDT | Special Weather Statement | EWX | Williamson | 17 min |
Nearby
River Flood Warnings in Texas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.